MAUDE Adverse Event Report: GN HEARING A/S BELTONE IMAGINE; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S BELTONE IMAGINE; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20623200
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
Manufacturer's ref# (b)(4).It has been reported- the cord and the port where the cord plugs in has melted.Follow up information recieved on 21-dec-2022: no patient harm has occurred, and no contact with authorised medical practitioner it happened on or around (b)(6) 2022.The device was placed on the table pugged in hearing care professional recommended to send in the charger and not leave plugged in when not in use.Original accessories have been used.Unknown battery make.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Trend anaysis conclsion: the usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.A final report will be submitted when other assessments are done.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4) technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Trend anaysis conclsion: the usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.26jan2023: correction: trended case conclusion from the initila report (above) is a mistake.See below conlusion for the right connector type.Trended case conclusion: functional testing reveals that the charger works fine, when running on the internal battery.That means that the malfunction in the device is purly a breakdown of the micro usb connector.The connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.The risk is identified, a known risk, mitigated through compliance to safety standards.Clinical evaluation: the case involves a hearing aid charger cord and the charger port melting at the connector.There has been no patient harm.Original charger and cord were used.Based on the result from r&d investigation from trended case, clinical conclusion on the case is that there is a potential risk of heat dissipation based on the findings.A damaged power supply or a power supply of very poor quality could lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runway can lead to high temperatures or fire accidents.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.This is a final report.No follow up is further expected.
 
Event or Problem Description
Manufacturer's ref# (b)(4) it has been reported- the cord and the port where the cord plugs in has melted.Follow up information received on 21-dec-2022: no patient harm has occurred, and no contact with authorised medical practitioner it happened on or around (b)(6) 2022 the device was placed on the table pugged in hearing care professional recommended to send in the charger and not leave plugged in when not in use original accessories have been used unknown battery make follow up: correction as the trended case was incorrect.This is a micro usb connector.No further follow up information expected.

Brand Name
BELTONE IMAGINE
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lauprupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16059258
Report Number3005650109-2022-00084
Device Sequence Number8427020
Product Code OSM
UDI-Device Identifier05708296147120
UDI-Public05708296147120
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20623200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale